Torsades de pointes (TdP), a life-threatening ventricular dysrhythmia, was recorded in a 30-year-old woman who had taken a deliberate overdose of trazodone. The patient was successfully defibrillated to normal sinus rhythm and given intravenous magnesium sulfate according to Advanced Cardiovascular Life Support guidelines. The patient was discharged and experienced no further complications.
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Emergency Medicine
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect
- A case of trazodone-induced ventricular tachycardia.J Clin Psychiatry. 1986; 47: 388-389
- prolongation and polymorphous ventricular tachycardia associated with trasodone-admiodarone combination.Int J Cardiol. 1995; 52: 27-29
- Trazodone-related exercise-induced nonsustained ventricular tachycardia.Chest. 1990; 98: 247-248
- Prolonged QT interval after trazodone overdose.Am J Psychiatry. 1999; 156: 969-970
- Trazodone overdose: four years of experience from voluntary reports.J Clin Psychiatry. 1986; 47: 544-546
- Ventricular dysrhythmias possibly aggravated by trazodone.Am J Psychiatry. 1983; 140: 796-797
- Fatal overdose with trazodone: case report and literature review.Acta Clin Belg. 2001; 56: 258-261
- Trazodone and cardiovascular side effects.J Clin Psychopharmacol. 1984; 4: 119
- Trazodone cardiotoxicity.Am J Psychiatry. 1983; 140: 1383
- Trazodone toxicity.Br J Hosp Med. 1985; 33: 298
- Guidelines for cardiopulmonary resuscitation emergency cardiovascular care.Circulation. 2000; 102: I-163
- Review of the cardiovascular effects of heterocyclic antidepressants.J Clin Psychiatry. 1993; 54: 16-22
- Cardiovascular toxicity of antidepressant medications.Psychopathology. 1987; 20: 64-74
- Long QTy syndrome: diagnosis and management.Am Heart J. 2002; 143: 7-14
- Molecular and clinical determinants of drug-induced long QT syndrome: an iatrogenic channelopathy.Swiss Med Wkly. 2004; 134: 685-694
- Effect of trazodone on hERG channel current and QT-interval.Eur J Pharmacol. 2005; 510: 75-85
- Treatment of torsades de pointes with magnesium sulfate.Circulation. 1988; 77: 392-397
Published online: July 19, 2007
Accepted: November 11, 2006
Received in revised form: August 17, 2006
Received: August 31, 2005
© 2008 Elsevier Inc. Published by Elsevier Inc. All rights reserved.